MAUDE Adverse Event Report: AESCULAP AG PATELLA 3-PEGS P3; KNEE ENDOPROSTHESES

AESCULAP AG PATELLA 3-PEGS P3; KNEE ENDOPROSTHESES
Model Number NX043
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 04/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reference code nx055z, device name as vega ps tibial plateau cemented t3, serial number n/a, batch number 51946471, udi device identifier (b)(4), udi production identifier (b)(4), basic udi-di n/a, unit of use udi-di (b)(4), manufacturing date 21.06.2013.Ref.Code device name batch: nx043 patella 3-pegs p3 51955964, nx030z as vega ps femoral comp.Cemented f4r 51668821, nx230 vega ps+ gliding surface t3/3+ 10mm 51906139, nx062z as tibia extension stem 12x52mm cemented 51910897.Investigation: no products available.Therefore a failure description at the products are not possible.Pictorial documentation: there are no pictures available.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are 2 similar complaints against the same lot number(s).Lot number 51955964: (b)(4).Explanation and rationale: no products available and therefore it is hardly possible to determine an exact conclusion and root cause.The exact cause cannot be determined.Corrective action: for this topic (vega loosening) a product safety case (psc) was initiated.
 
Event or Problem Description
It was reported that there was an issue with a vega knee components.As a result of having the product implanted the patient has experienced knee pain, swelling and loss of mobility which resulted in a revision surgery.The primary surgery occurred on (b)(6) 2013 and the revision surgery occurred on (b)(6) 2015.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.The adverse event / malfunction is filed under reference (b)(4).Involved components: nx043 (universal patella p3), nx030z(ps femur cemented f4 rt), nx230 (ps pe insert t3/t3+, 10mm), nx055z (ps tibia cemented t3), nx062z(tibial stem cemented 12x52mm).The cement used is unidentified.Associated medwatches: 2916714-2020-00287, 2916714-2020-00288, 2916714-2020-00289, 2916714-2020-00290.

Brand Name
PATELLA 3-PEGS P3
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11007778
Report Number2916714-2020-00286
Device Sequence Number3594246
Product Code JWH
UDI-Device Identifier04046963810290
UDI-Public4046963810290
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/14/2020
Report Date (Section F) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2018
Device Model NumberNX043
Device Catalogue NumberNX043
Device Lot Number51955964
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/09/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA12/14/2020